A diagnostic dilemma: drug-induced aseptic meningitis in a 45-year-old HIV-positive man.
AffiliationThe GUIDE Clinic (Genitourinary and Infectious Disease Department), St James Hospital, Dublin, Ireland.
MetadataShow full item record
CitationRowley D et al. A diagnostic dilemma: drug-induced aseptic meningitis in a 45-year-old HIV-positive man. Int J STD AIDS 2014, 25 (4):309-11
JournalInternational journal of STD & AIDS
AbstractWe describe a case of aseptic meningitis following the administration of moxifloxacin in a 45-year-old man with human immunodeficiency virus (HIV). At presentation he was receiving tuberculosis treatment on a modified regimen following severe hepatotoxicity; this included moxifloxacin, started 8 days previously. Initial cerebrospinal fluid (CSF) analysis was grossly abnormal. Anti-viral and -bacterial treatments were started. All microbiological tests proved negative and his moxifloxacin was withheld resulting in a complete normalisation of CSF. Drug-induced aseptic meningitis is a diagnosis of exclusion and presents a serious diagnostic dilemma. The decision to withhold medication cannot be taken lightly.
- Moxifloxacin as the likely cause of drug-induced linear immunoglobulin A bullous dermatosis.
- Authors: Kovacic D, Fox M, Reichenberg J
- Issue date: 2008 Aug
- Moxifloxacin-associated neutropenia.
- Authors: Berk V, Demiraslan H, Berk E, Karaca H, Inanc M, Bozkurt O, Ozkan M
- Issue date: 2013 May
- Moxifloxacin for the treatment of HIV-associated tuberculosis in patients with contraindications or intolerance to rifamycins.
- Authors: Bonora S, Mondo A, Trentini L, Calcagno A, Lucchini A, Di Perri G
- Issue date: 2008 Jul
- Immediate hypersensitivity to moxifloxacin with tolerance to ciprofloxacin: report of three cases and review of the literature.
- Authors: Chang B, Knowles SR, Weber E
- Issue date: 2010 Apr
- Amoxicillin-induced acute aseptic meningitis.
- Authors: Prieto-González S, Escoda R, Coloma E, Grau JM
- Issue date: 2011 Mar